Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

   

 

Multiplicative strong unimodality for positive stable laws


Author: Thomas Simon
Journal: Proc. Amer. Math. Soc. 139 (2011), 2587-2595
MSC (2010): Primary 60E07, 60E15
Published electronically: December 20, 2010
MathSciNet review: 2784828
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that real non-Gaussian stable laws are unimodal, not additive strongly unimodal, multiplicative strongly unimodal in the symmetric case, and that the only remaining relevant situation for the multiplicative strong unimodality is the one-sided case. It is shown here that positive $ \alpha$-stable distributions are multiplicative strongly unimodal if and only if $ \alpha\le 1/2.$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60E07, 60E15

Retrieve articles in all journals with MSC (2010): 60E07, 60E15


Additional Information

Thomas Simon
Affiliation: Laboratoire Paul Painlevé, U. F. R. de Mathématiques, Université de Lille 1, 59655 Villeneuve d’Ascq Cedex, France
Email: simon@math.univ-lille1.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10697-4
Keywords: Beta and Gamma variables, log-concavity, positive stable law, strong unimodality
Received by editor(s): March 6, 2010
Received by editor(s) in revised form: July 5, 2010
Published electronically: December 20, 2010
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.